MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported receiving erratic readings on their adc blood glucose meter.Customer reported receiving readings of 327 mg/dl, 497 mg/dl and 151 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned, extended investigation is pending at this time.A follow- up report will be submitted once additional information is obtained.The device manufacturer date for the reported meter is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.No product has been returned.To date, product has not been returned for further investigation.The useful life of exceed meter is 4 years.As the manufacturing date of this product is before 2009, it has been in distribution beyond its useful life at the time of the complaint.Since the product exceeded its useful life, it is determined to have met specification when the product was released and through its lifespan.Therefore, no further investigation activities are required for meter xce031-3323.Dhr for the precision strips were reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed for the precision strips and all units performed within specification.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Meter (b)(4) has been returned and investigated.Visual inspection has been performed on the returned meter and no issues were observed.Meter powered on with button depression and with strip insertion.Control solution testing was performed and no issues were observed.All results were within range specification.No malfunction or product deficiency was identified.If the reported test strips are returned, an investigation will be performed.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.To date, product has not been returned for further investigation.The useful life of xceed meter is 4 years.As the manufacturing date of this product is before 2009, it has been in distribution beyond its useful life at the time of the complaint.Since the product exceeded its useful life, it is determined to have met specification when the product was released and through its lifespan.Therefore, no further investigation activities are required for meter xce031-3323.Dhr for the precision strips were reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed for the precision strips and all units performed within specification.If the partial product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key13239823
Report Number2954323-2022-01316
Device Sequence Number3927436
Product Code NBW
UDI-Device Identifier00093815997283
UDI-Public00093815997283
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Model Number98814-65
Device Catalogue Number99728
Device Lot Number4500184992
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer05/26/2022
05/26/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/15/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient SexUnknown
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite